Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 302, NWS Jackson, MS

April 27, 2011Franklin Parish, Madison Parish, Tensas Parish, Louisiana; Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 27, 2011, 5:40 AM CDT for Franklin Parish, Madison Parish, Tensas Parish, Louisiana; Warren County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 5:40 AM CDT (10:40 UTC)
Expired
Apr 27, 2011, 6:16 AM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 5:55 AM CDTTSTM WND DMG3 W Afton, LATREES AND POWER LINES DOWN IN THE AREA. TREES AND POWERLINES ALSO DOWN NEAR TALLULAH NEAR THE SAME TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 2:26 AM CDTTornado WatchSPC6 hr
Apr 27, 4:53 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1600 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WUUS54 KJAN 271040
SVRJAN
LAC041-065-107-MSC149-271130-
/O.NEW.KJAN.SV.W.0302.110427T1040Z-110427T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
540 AM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  SOUTHERN MADISON PARISH IN NORTHEAST LOUISIANA...
  NORTHERN TENSAS PARISH IN NORTHEAST LOUISIANA...
  CENTRAL WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VICKSBURG...

* UNTIL 630 AM CDT

* AT 540 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF NEWLIGHT MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SOMERSET...AFTON...YOKENA AND LE TOURNEAU

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWEST MISSISSIPPI.

&&

LAT...LON 3245 9091 3217 9080 3202 9162 3220 9169
TIME...MOT...LOC 1040Z 250DEG 50KT 3214 9156

$$

40
2 follow-up statements
475 
WWUS54 KJAN 271107
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
607 AM CDT WED APR 27 2011

LAC041-271117-
/O.CAN.KJAN.SV.W.0302.000000T0000Z-110427T1130Z/
FRANKLIN LA-
607 AM CDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN PARISH
IS CANCELLED...

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT 
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND 
NORTHWEST MISSISSIPPI.

LAT...LON 3208 9140 3228 9146 3245 9091 3217 9080
TIME...MOT...LOC 1107Z 250DEG 50KT 3228 9114

$$

LAC065-107-MSC149-271130-
/O.CON.KJAN.SV.W.0302.000000T0000Z-110427T1130Z/
TENSAS LA-WARREN MS-MADISON LA-
607 AM CDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR CENTRAL WARREN COUNTY...AND SOUTHERN MADISON AND NORTHEASTERN
TENSAS PARISHES...

AT 607 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
AFTON MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOUND...YOKENA...LE TOURNEAU...DELTA AND VICKSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWEST MISSISSIPPI.

&&

LAT...LON 3208 9140 3228 9146 3245 9091 3217 9080
TIME...MOT...LOC 1107Z 250DEG 50KT 3228 9114

$$

40
118 
WWUS54 KJAN 271116
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
616 AM CDT WED APR 27 2011

LAC065-107-MSC149-271126-
/O.CAN.KJAN.SV.W.0302.000000T0000Z-110427T1130Z/
TENSAS LA-WARREN MS-MADISON LA-
616 AM CDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WARREN COUNTY...AND
SOUTHERN MADISON AND NORTHEASTERN TENSAS PARISHES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS BETWEEN TALLULAH AND MOUND MOVING EAST AT 50 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWEST MISSISSIPPI.

LAT...LON 3208 9140 3228 9146 3245 9091 3217 9080
TIME...MOT...LOC 1116Z 250DEG 50KT 3235 9107

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 5:02 AM CDT, 38 minutes earlier.

Area forecast discussion, Apr 27, 5:02 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
502 AM CDT WED APR 27 2011

.DISCUSSION...A VERY INTENSE UPPER TROUGH WILL MOVE ACROSS THE
FORECAST AREA TODAY. STRONG WIND FIELDS WILL CONTINUE AS A VIGOROUS
UPPER LEVEL JET PUNCHES INTO THE AREA AND A HEALTHY LOW LEVEL JET
REMAINS POSITIONED ACROSS THE AREA. THE PRIMARY FORECAST QUESTION OF
THE DAY IS THE EXTENT THAT THE AIR MASS CAN RECOVER IN THE WAKE OF
THE DESTRUCTIVE THUNDERSTORM COMPLEX THAT MOVED ACROSS ALL BUT SRN
ZONES DURING THE EARLY MORNING. TEMPS AND DEWPOINTS HAVE COOLED IN
RESPONSE TO THE PASSAGE OF THIS FEATURE WITH MOST OF THE AREA
REPORTING SURFACE DEWPOINTS IN THE LOWER 60S. A POOL OF JUICIER AND
MORE UNSTABLE AIR LIES JUST TO OUR SOUTH THIS MORNING AND HEALTHY
LOW LEVEL FLOW WILL HELP MOISTURE TRANSPORT INTO THE AREA. ALTHOUGH
CAPE VALUES HAVE DIMINISHED OVER MUCH OF THE AREA THE AIR MASS IS
RECOVERING QUICKLY AS INDICATED BY DEVELOPING CONVECTION OVER WRN
ZONES. ATMOSPHERIC FORCING WILL ONLY GET STRONGER WITH TIME TODAY SO
THE BOTTOM LINE IS THAT MORE CONVECTION IS EXPECTED TO SPREAD OVER
THE AREA FROM THE WEST. ALTHOUGH THE RISK OF TORNADOES HAS
DIMINISHED FOR MOST OF THE AREA...SRN/ESPECIALLY SERN/ZONES BEING
THE POSSIBLE EXCEPTION...THE SEVERE POTENTIAL FOR LARGE HAIL AND
DAMAGING WINDS WILL CONTINUE.

MUCH OF THE AREA RECEIVED PERIODS OF HEAVIER RAINFALL THIS MORNING
AND GENERALLY SCATTERED CONVECTION EXPECTED TODAY WILL PRODUCE
ADDITIONAL SHORT LIVED PERIODS OF HEAVIER RAIN. THE FLASH FLOOD
WATCH WILL STAND AS IS FOR NOW. THE WIND ADVISORY WILL ALSO REMAIN
IN EFFECT AS THE SURFACE PRESSURE GRADIENT IS STILL EXPECTED TO
TIGHTEN SIGNIFICANTLY AHEAD OF THE FRONT TODAY.

RAIN CHANCES WILL END FROM THE WEST THIS AFTERNOON AND EVENING IN
THE WAKE OF THE FRONT...WHICH WILL EXTEND FROM ECNTRL TO SCNTRL
ZONES BY 00Z THURSDAY AND EXIT THE FORECAST AREA THIS EVENING.

SURFACE RIDGING BUILDS INTO THE AREA THURSDAY. THE NEXT FRONTAL
BOUNDARY WILL APPROACH THE AREA SUNDAY AND SLIDE INTO THE REGION AS
THE ASSOCIATED SURFACE LOW CENTER LIFTS OUT TO THE NE. 30-40KT LOW
LEVEL JET FLOW IS FORECAST AHEAD OF THIS SYSTEM WITH AREAS OF DECENT
INSTABILITY. THUNDERSTORMS WILL DEVELOP BUT THE CHANCE OF SEVERE
STORMS IS NOT LOOKING GOOD ENOUGH TO INCLUDE IN THE HWO AT THIS
TIME. ISENTROPIC LIFT IN THE WAKE OF THE BOUNDARY WILL MAINTAIN
SLIGHT RAIN CHANCES INTO MONDAY EVENING.  HIGH PRESSURE REBUILDS
BACK INTO THE AREA TUESDAY.

AS FAR AS GUIDANCE GOES...INCREASED HIGHS TEMPS A FEW DEGREES FOR
THURSDAY. MEX POPS LOOKED OVERDONE FOR SATURDAY AND THE DRY AVG
ENSEMBLE NUMBERS WERE FOLLOWED.
&&

.AVIATION...DANGEROUS FLYING WEATHER IS EXPECTED OVER THE AREA TODAY
AS STRONG TO SEVERE THUNDERSTORMS DEVELOP AGAIN OVER THE AREA. WIND
SPEEDS WILL BE ON THE INCREASE AS THE COLD FRONT/LOW PRESSURE CENTER
APPROACH WITH WIND GUSTS ABOVE 30 KTS POSSIBLE THIS AFTERNOON.
WIDESPREAD MVFR CONDITIONS THIS MORNING WILL GIVE WAY TO SCT-BKN
2-4K FEET DECK THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  52  73  48 /  46  17   0   0
MERIDIAN      84  54  76  44 /  78  41   0   0
VICKSBURG     84  51  74  44 /  42  13   0   0
HATTIESBURG   85  56  77  46 /  60  20   0   0
NATCHEZ       85  49  72  47 /  42  10   0   0
GREENVILLE    84  52  73  49 /  53  14   0   0
GREENWOOD     84  51  73  49 /  62  22   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>044-047>049.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
     MSZ018-019-025>066-072>074.

LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ007>009-
     015-016-023-025.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
     LAZ007>009-015-016-023>026.

AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ARZ074-075.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

03
Hazardous weather outlook, Apr 27, 5:35 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
535 AM CDT WED APR 27 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-281045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-WASHINGTON-
535 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS CAN BE EXPECTED OVER THE REGION TODAY. THE
PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WINDS TO 70 MPH AND
LARGE HAIL TO THE SIZE OF GOLF BALLS OR LARGER ALTHOUGH A TORNADO
CAN NOT BE RULED OUT.

PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS TODAY AND
PONDING WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING
AREAS. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS
TRACK REPEATEDLY OVER THE SAME AREAS.

THE AIR MASS WILL DESTABILIZE THIS MORNING AND RECOVER SUFFICIENTLY
TO PRODUCE SEVERE THUNDERSTORMS TODAY WHEN A STRONG WEATHER SYSTEM
MOVES INTO THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY.

MSZ025>033-035>061-281045-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
535 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE POTENTIAL FOR AN OUTBREAK OF SEVERE WEATHER CONTINUES FOR THE
AREA TODAY. LARGE HAIL TO THE SIZE OF GOLF BALLS OR LARGER AND
DAMAGING WIND GUSTS TO 70 MPH WILL BE THE PRIMARY RISK WITH THESE
STORMS EARLY THIS MORNING WITH AN INCREASING RISK OF TORNADOES
DURING THE LATE MORNING AND AFTERNOON. STRONG TORNADOES...POSSIBLY
LONG TRACK...WILL BE POSSIBLE.

PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS TODAY AND
PONDING WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING
AREAS. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS
TRACK REPEATEDLY OVER THE SAME AREAS.

THE AIR MASS WILL RECOVER QUICKLY THIS MORNING IN STRONG SOUTHERLY
WINDS ACROSS THE AREA. A STRONG WEATHER SYSTEM THAT WILL MOVE INTO
THE REGION TODAY WILL PRODUCE SEVERE STORMS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE LIKELY TODAY.

MSZ062>066-072>074-281045-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
535 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE AREA TODAY. LARGE HAIL
TO THE SIZE OF GOLF BALLS OR LARGER...DAMAGING WIND GUSTS TO 70 MPH
AND TORNADOES WILL BE POSSIBLE. STRONG TORNADOES...POSSIBLY LONG
TRACK...WILL ALSO BE POSSIBLE.

THE AIR MASS REMAINS MOIST AND UNSTABLE TODAY WITH INTENSE WIND
SHEAR IN PLACE. A STRONG WEATHER SYSTEM THAT WILL MOVE INTO THE
REGION TODAY WILL PRODUCE SEVERE STORMS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Special weather statement, Apr 27, 5:24 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CDT WED APR 27 2011

MSZ036-037-042-043-271055-
MADISON MS-HOLMES MS-ATTALA MS-YAZOO MS-
524 AM CDT WED APR 27 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 5 MILES SOUTHEAST OF YAZOO CITY AT 524 AM CDT...MOVING
EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN YAZOO...SOUTHWESTERN ATTALA...SOUTH CENTRAL HOLMES
AND NORTHEASTERN MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3293 8965 3293 8973 3284 8973 3268 9055
      3289 9060 3304 8975
TIME...MOT...LOC 1024Z 255DEG 59KT 3282 9031

BK
Local storm report, Apr 27, 5:28 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND DMG     1 E FLORENCE            32.15N 90.11W
04/27/2011                   RANKIN             MS   TRAINED SPOTTER

            A COUPLE TREES DOWN ALONG WITH MANY LARGE LIMBS.

&&

CME
Local storm report, Apr 27, 5:32 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TORNADO          5 SSW EUPORA            33.48N 89.31W
04/27/2011                   CHOCTAW            MS   EMERGENCY MNGR

            *** 7 INJ *** EXTENSIVE DAMAGE REPORTED IN THE AREA OF
            CHOCTAW COUNTY NEAR THE BORDER WITH WEBSTER COUNTY. MANY
            TREES DOWN ACROSS ROADS AND ON TOPS OF HOUSES. MOBILE
            HOMES DESTROYED AND SOME HOMES DAMAGED...ESPECIALLY ALONG
            HEBRON ROAD. AT LEAST 7 INJURIES REPORTED...AND DAMAGE
            AND INJURY REPORTS STILL COMING IN.

&&
Local storm report, Apr 27, 5:33 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
533 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 AM     TORNADO          2 SW BLAINE             33.59N 90.55W
04/27/2011                   SUNFLOWER          MS   LAW ENFORCEMENT

            *** 3 INJ *** NUMEROUS TREES AND POWER LINES
            DOWN...STRUCTURES DAMAGED. 3 INJ REPORTED...2 SW OF
            BLAINE AND 1 NE.

&&

CME
Local storm report, Apr 27, 5:36 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
536 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 AM     TSTM WND DMG     JACKSON                 32.32N 90.21W
04/27/2011                   HINDS              MS   AMATEUR RADIO

            A FEW POWER LINES DOWN ALONG GALLATIN ST.

&&

CME
Special weather statement, Apr 27, 5:38 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
538 AM CDT WED APR 27 2011

MSZ018-019-025-271105-
BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-
538 AM CDT WED APR 27 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL WAS LOCATED FROM 21 MILES SOUTHWEST OF ROSEDALE TO 3 MILES
WEST OF SUNNYSIDE AT 537 AM CDT...MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHWESTERN LEFLORE...NORTHEASTERN SUNFLOWER AND BOLIVAR
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3400 9065 3398 9044 3382 9044 3381 9023
      3372 9030 3373 9024 3361 9025 3366 9121
      3370 9122 3368 9104 3378 9115 3377 9100
      3400 9110 3397 9097 3409 9088 3413 9094
      3413 9067
TIME...MOT...LOC 1037Z 183DEG 16KT 3376 9136 3371 9035

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:55 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland80 min
Apr 26, 10:31 PM CDTTornado WarningJANMorehouse59 min
Apr 26, 10:54 PM CDTTornado WarningJANMorehouse41 min
Apr 26, 11:05 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll40 min
Apr 26, 11:08 PM CDTTornado WarningJANEast Carroll, West Carroll67 min
Apr 26, 11:17 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland43 min
Apr 26, 11:27 PM CDTFlash Flood WarningJANEast Carroll, Madison, Morehouse, Richland, West Carroll2 hr
Apr 26, 11:30 PM CDTTornado WarningJANMorehouse34 min
Apr 26, 11:40 PM CDTTornado WarningJANFranklin, Richland, West Carroll65 min
Apr 26, 11:59 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland, West Carroll46 min
Apr 27, 12:05 AM CDTTornado WarningJANFranklin, Richland55 min
Apr 27, 12:08 AM CDTTornado WarningJANEast Carroll, West Carroll67 min
Apr 27, 12:34 AM CDTFlash Flood WarningJANFranklin, Madison, Richland116 min
Apr 27, 12:36 AM CDTSevere Thunderstorm WarningJANMadison, Tensas54 min
Apr 27, 12:41 AM CDTSevere Thunderstorm WarningJANFranklin, Richland, West Carroll34 min
Apr 27, 1:10 AM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland50 min
Apr 27, 1:21 AM CDTFlash Flood WarningJANEast Carroll, Franklin, Madison, Morehouse, Richland, West Carroll114 min
Apr 27, 1:27 AM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland63 min
Apr 27, 1:43 AM CDTSevere Thunderstorm WarningJANFranklin, Madison, Tensas47 min
Apr 27, 1:58 AM CDTTornado WarningJANCatahoula, Concordia, Franklin, Tensas47 min
Apr 27, 2:20 AM CDTFlash Flood WarningJANCatahoula, Concordia, Franklin, Madison, Richland, Tensas115 min
Apr 27, 2:42 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas48 min
Apr 27, 3:30 AM CDTSevere Thunderstorm WarningJANTensas45 min
Apr 27, 5:07 AM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland, Tensas38 min
Apr 27, 5:20 AM CDTTornado WarningJANFranklin, Madison, Tensas40 min
Apr 27, 5:45 AM CDTSevere Thunderstorm WarningJANEast Carroll, Madison32 min
Apr 27, 11:06 AM CDTSpecial Weather StatementJANMorehouse29 min
Apr 27, 1:34 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas56 min
Apr 26, 8:55 PM CDTRiver Flood WarningJANYazoo47 days
Apr 26, 9:03 PM CDTRiver Flood WarningJANClay37 hr
Apr 26, 11:41 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Issaquena, Sharkey, Sunflower, Washington64 min
Apr 26, 11:44 PM CDTTornado WarningJANBolivar, Washington61 min
Apr 26, 11:46 PM CDTTornado WarningJANIssaquena, Sharkey, Washington59 min
Apr 27, 12:27 AM CDTTornado WarningJANHumphreys, Sunflower, Washington48 min
Apr 27, 12:53 AM CDTTornado WarningJANHolmes, Humphreys, Sharkey, Yazoo52 min
Apr 27, 12:58 AM CDTTornado WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore47 min
Apr 27, 1:00 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Sharkey, Yazoo60 min
Apr 27, 1:36 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Leake, Madison and 1 more54 min
Apr 27, 1:38 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Montgomery67 min
Apr 27, 1:41 AM CDTTornado WarningJANAttala, Carroll, Holmes37 min
Apr 27, 1:47 AM CDTTornado WarningJANAttala, Holmes43 min
Apr 27, 1:55 AM CDTSevere Thunderstorm WarningJANYazoo65 min
Apr 27, 2:16 AM CDTTornado WarningJANChoctaw, Montgomery, Webster29 min
Apr 27, 2:20 AM CDTTornado WarningJANAttala, Choctaw, Winston40 min
Apr 27, 2:27 AM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston63 min
Apr 27, 2:29 AM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Madison, Rankin, Warren46 min
Apr 27, 2:36 AM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo54 min
Apr 27, 2:38 AM CDTTornado WarningJANChoctaw, Clay, Oktibbeha, Webster40 min
Apr 27, 2:53 AM CDTTornado WarningJANNoxubee, Oktibbeha, Winston37 min
Apr 27, 3:04 AM CDTSevere Thunderstorm WarningJANHinds, Leake, Madison, Neshoba, Newton, Rankin and 2 more41 min
Apr 27, 3:05 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee55 min
Apr 27, 3:11 AM CDTTornado WarningJANClay, Lowndes, Oktibbeha49 min
Apr 27, 3:14 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson, Simpson61 min
Apr 27, 3:17 AM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha17 min
Apr 27, 3:19 AM CDTSevere Thunderstorm WarningJANChoctaw, Kemper, Neshoba, Oktibbeha, Winston41 min
Apr 27, 3:22 AM CDTSevere Thunderstorm WarningJANChoctaw, Kemper, Neshoba, Winston38 min
Apr 27, 3:29 AM CDTTornado WarningJANLowndes31 min
Apr 27, 3:41 AM CDTTornado WarningJANNoxubee, Winston49 min
Apr 27, 3:46 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Kemper, Lauderdale, Neshoba, Newton and 2 more44 min
Apr 27, 4:03 AM CDTTornado WarningJANKemper, Noxubee27 min
Apr 27, 4:15 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds45 min
Apr 27, 4:28 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale32 min
Apr 27, 4:54 AM CDTSpecial Weather StatementJANRankin31 min
Apr 27, 5:00 AM CDTSpecial Weather StatementJANBolivar, Sunflower30 min
Apr 27, 5:24 AM CDTSpecial Weather StatementJANYazoo31 min
Apr 27, 5:38 AM CDTSpecial Weather StatementJANBolivar27 min
Apr 27, 6:33 AM CDTSpecial Weather StatementJANWarren27 min
Apr 27, 7:03 AM CDTSevere Thunderstorm WarningJANBolivar42 min
Apr 27, 7:06 AM CDTSpecial Weather StatementJANClay29 min
Apr 27, 7:23 AM CDTSevere Thunderstorm WarningJANClay9 min
Apr 27, 7:38 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower52 min
Apr 27, 7:47 AM CDTFlash Flood WarningJANBolivar, Sunflower3 hr
Apr 27, 9:11 AM CDTRiver Flood WarningJANNeshoba71 hr
Apr 27, 9:25 AM CDTSpecial Weather StatementJANBolivar, Sunflower, Washington60 min
Apr 27, 9:32 AM CDTSpecial Weather StatementJANGrenada28 min
Apr 27, 10:57 AM CDTRiver Flood WarningJANNoxubee23 hr
Apr 27, 11:22 AM CDTSevere Thunderstorm WarningJANBolivar53 min
Apr 27, 11:54 AM CDTSevere Thunderstorm WarningJANBolivar36 min
Apr 27, 12:03 PM CDTTornado WarningJANBolivar, Sunflower40 min
Apr 27, 12:51 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington39 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.